Alert archive / Utah / High Wind Watches in 2014

High Wind Watch 6, NWS Salt Lake City, UT

November 15, 2014

NWS Salt Lake City, UT issued this high wind watch at Nov 15, 2014, 2:29 AM MST. It took effect at Nov 16, 2014, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2014, 2:29 AM MST (09:29 UTC)
In effect from
Nov 16, 2014, 12:00 AM MST
Expired
Nov 15, 2014, 2:55 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS75 KSLC 150929
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 AM MST SAT NOV 15 2014

UTZ012-152300-
/O.NEW.KSLC.WI.Y.0029.141115T0929Z-141115T2300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
229 AM MST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY STATE ROUTE 10
  BETWEEN PRICE AND INTERSTATE 70.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 MPH.

* TIMING...DEVELOPING EARLY THIS MORNING AND PERSISTING THROUGH
  MUCH OF THE AFTERNOON.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR STATE ROUTE 10
  BETWEEN PRICE AND INTERSTATE 70. THESE WINDS MAY CAUSE HAZARDOUS
  DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND SENSITIVE
  OPERATIONS MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ019-152300-
/O.NEW.KSLC.HW.A.0006.141116T0700Z-141117T1100Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
229 AM MST SAT NOV 15 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT.

* AFFECTED AREA...WASHINGTON COUNTY OUTSIDE OF THE ST. GEORGE
  AREA. SPECIFICALLY...THE INTERSTATE 15 CORRIDOR FROM LEEDS TO
  THE IRON COUNTY BORDER...NEAR THE ST. GEORGE AIRPORT...AND
  WESTERN WASHINGTON COUNTY ALONG THE BULL VALLEY AND BEAVER DAM
  MOUNTAINS.

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH.

* TIMING...DEVELOPING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
  EARLY SUNDAY AFTERNOON. WINDS WILL LIKELY DIMINISH SUNDAY
  AFTERNOON ONLY TO INCREASE ONCE AGAIN SUNDAY EVENING AND SUNDAY
  NIGHT.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST ALONG WEST TO EAST
  ROUTES. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR
  TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS WILL LIKELY BE
  IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
264 
WWUS75 KSLC 152155
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MST SAT NOV 15 2014


UTZ019-160600-
/O.UPG.KSLC.HW.A.0006.141116T0700Z-141117T1100Z/
/O.NEW.KSLC.HW.W.0008.141116T0400Z-141116T1900Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
255 PM MST SAT NOV 15 2014

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...WASHINGTON COUNTY OUTSIDE OF THE ST. GEORGE 
  AREA. SPECIFICALLY...THE INTERSTATE 15 CORRIDOR FROM LEEDS TO 
  THE IRON COUNTY BORDER...NEAR THE ST. GEORGE AIRPORT...AND 
  WESTERN WASHINGTON COUNTY ALONG THE BULL VALLEY AND BEAVER DAM 
  MOUNTAINS. 

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH.

* TIMING...DEVELOPING AROUND 9 PM TONIGHT AND LASTING THROUGH
  SUNDAY MORNING. WINDS WILL DIMINISH SUNDAY AFTERNOON.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST ALONG WEST TO EAST 
  ROUTES. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR 
  TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS WILL LIKELY BE 
  IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION.

&&

$$

UTZ012-160300-
/O.EXT.KSLC.WI.Y.0029.000000T0000Z-141116T0300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
255 PM MST SAT NOV 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY STATE ROUTE 10 
  BETWEEN PRICE AND INTERSTATE 70. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 MPH.

* TIMING...DEVELOPING WILL PERSIST THROUGH EARLY THIS EVENING.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR STATE ROUTE 10 
  BETWEEN PRICE AND INTERSTATE 70. THESE WINDS MAY CAUSE 
  HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND 
  SENSITIVE OPERATIONS MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 14, 8:29 PM MST, 6 hours earlier.

Area forecast discussion, Nov 14, 8:29 PM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
829 PM MST FRI NOV 14 2014

.SYNOPSIS...A MOIST WEST FLOW ALOFT WILL REMAIN ACROSS THE REGION
THIS EVENING. ANOTHER ARCTIC AIRMASS WILL SPREAD SOUTH ACROSS THE
REGION LATE TONIGHT AND SATURDAY...BEFORE HIGH PRESSURE ALOFT
RETURNS NEXT WEEK.

&&

.DISCUSSION...A RELATIVELY MILD AND MOIST WESTERLY FLOW PREVAILS
ACROSS THE INTERMOUNTAIN REGION THIS EVENING...HOWEVER CHANGES ARE
LURKING JUST UPSTREAM...WHERE A POSITIVELY TILTED UPPER TROUGH
ENCOMPASSES THE PACIFIC NORTHWEST. THIS TROUGH WILL IMPACT THE
FORECAST AREA OVER THE NEXT 24-36 HOURS...PUSHING A STRONG COLD
FRONT THROUGH THE AREA AND USHERING A MUCH COLDER AIRMASS
SOUTHWARD INTO THE REGION.

TWO DISTINCT SHORTWAVE FEATURES EMBEDDED WITHIN THIS LARGER SCALE
TROUGH WILL AFFECT THE FORECAST AREA TONIGHT THROUGH SATURDAY
NIGHT. THE FIRST IS A SHORTWAVE TROUGH CURRENTLY ROTATING
EASTWARD ACROSS SOUTHERN AND CENTRAL ID...WHICH IS PUSHING THE
LEADING COLD FRONT INTO FAR NORTHERN UT AT THIS TIME. A BAND OF
PRECIPITATION ASSOCIATED WITH THIS FEATURE IS ALSO SPREADING INTO
NORTHERN UT...AND AS COLDER AIR SPREADS SOUTHWARD ANTICIPATE SNOW
LEVELS TO FALL TO THE VALLEY FLOORS ALONG THE ID BORDER.

THIS FRONTAL BOUNDARY WILL CONTINUE SOUTHWARD ACROSS THE WASATCH
FRONT OVERNIGHT THROUGH SATURDAY MORNING...HOWEVER AS THE ID
SHORTWAVE MOVES EASTWARD AND AWAY FROM THE AREA OVERNIGHT...THE
SHORT RANGE MODELS SUGGEST PRECIPITATION ALONG THE FRONTAL
BOUNDARY WILL LIKELY DECREASE WITH THE LOSS OF STRONGER UPPER
FORCING. AS SUCH MAY SEE JUST SHORT BURST OF PRECIPITATION BY THE
TIME THIS FEATURE CROSSES DAVIS/SALT LAKE/UTAH COUNTIES.

AN UPSTREAM SHORTWAVE CURRENTLY DIGGING SOUTHWARD ACROSS SOUTHERN
BRITISH COLUMBIA WILL ROTATE SOUTHEASTWARD...AND THROUGH THE
EASTERN GREAT BASIN LATE SATURDAY INTO SATURDAY NIGHT. THIS
FEATURE MAY ACT TO ENHANCE PRECIPITATION ALONG THE FRONTAL
BOUNDARY AS IT CROSSES CENTRAL AND SOUTHERN UT...WHILE POST
FRONTAL AREAS SHOULD SEE A QUICK END IN PRECIPITATION AS MUCH
COLDER AND DRIER AIR SPILLS INTO THE REGION.

MEANWHILE ACROSS SOUTHERN UT...THE PROGRESSIVE SHORTWAVE WHICH
BROUGHT SHOWERS AND THUNDERSTORMS TO THE SOUTHERN THIRD OF THE
STATE HAS SINCE MOVED EAST INTO CO. WITH THE LOSS OF LARGE SCALE
FORCING SHOWERS HAVE BEEN ON THE DOWNWARD TREND OVER THE PAST
COUPLE OF HOURS...AND SHOULD END BY 06Z.

GOING FORECAST LOOKS TO BE HANDLING THINGS WELL. WILL UPDATE TO
REMOVE EVENING POPS ACROSS THE SOUTH ONCE SHOWERS DIMINISH.
OTHERWISE MAY UPDATE TO INCREASE POPS ACROSS THE SALT LAKE AND
TOOELE VALLEYS SATURDAY MORNING AS LATEST GUIDANCE SUGGESTS THE
BAROCLINIC ZONE LIKELY WONT CLEAR THESE AREAS UNTIL MID MORNING.

&&

.AVIATION...AT THE SLC TERMINAL WINDS ARE EXPECTED TO REMAIN
SOUTHERLY THROUGH ABOUT 08Z THEN SHIFT TO THE NORTHWEST...ALTHOUGH
THERE IS A 30 PERCENT CHANCE THIS SHIFT COULD OCCUR AS EARLY AS
06Z. CIGS SHOULD REMAIN AT OR ABOVE 7KFT AGL THROUGH 06Z...WITH
OCCASIONAL LIGHT RAIN SHOWERS. RAIN IS EXPECTED TO CHANGE OVER TO
SNOW AROUND 10Z...WITH ANY ACCUMULATION REMAINING AN INCH OR
LESS...AND ENDING BY 15Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR UTZ001-002-
     005>009.

WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR WYZ021.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 14, 3:01 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 AM MST FRI NOV 14 2014

UTZ001>016-019>021-517-518-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
301 AM MST FRI NOV 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINTER DRIVING CONDITIONS ARE FORECAST NORTH OF OGDEN AND EAST OF
THE WASATCH THROUGH TONIGHT. SOME ROADS ABOVE 8KFT ACROSS THE
SOUTHERN MOUNTAINS WILL ALSO SEE WINTER DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER SURGE OF COLDER AIR LOWERS SNOW LEVELS AGAIN INTO THE
VALLEYS FOR SATURDAY BRINING THE NEXT OPPORTUNITY FOR WEATHER
IMPACTS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:29 AM MSTWind AdvisorySLC18 hr
Nov 15, 2:55 PM MSTHigh Wind WarningSLC27 hr
Nov 15, 3:15 PM MSTWinter Weather AdvisorySLC12 hr

Nearby

High Wind Watches in Utah, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.